×

zbMATH — the first resource for mathematics

Landesman-Lazer type conditions for a system of \(p\)-Laplacian like operators. (English) Zbl 1119.34010
The authors consider the periodic boundary value problem with a \(\Phi\)-Laplacian operator \[ \Phi(u')'=f(t,u,u'),\;\;\;u(0)=u(T),\tag{1} \] where \(\Phi\) is a (strictly monotone, coercive) homeomorphism of \(\mathbb R^N\) and the vector field \(f\) satisfies some condition of Landesman-Lazer type. A typical result (that may be seen as an extension of a theorem of L. Nirenberg on elliptic systems [see Contrib. Nonlin. Functional Analysis, Proc. Sympos. Univ. Wisconsin, Madison 1971, 1–9 (1971; Zbl 0267.47034)]) is that (1) has at least one solution provided that the following conditions are satisfied: 1) \(f\) is bounded, 2) given bases \(\{e_1,\dots,e_n\}\), \(\{w_1,\dots,w_n\}\subset S^{N-1}\) the limits \[ \limsup_{s\to+\infty}\langle f(t, x+se_i,v),w_i\rangle:=\bar f_i(t) \] and \[ \liminf_{s\to-\infty}\langle f(t, x+se_i,v),w_i\rangle := \underline f_i(t) \] exist uniformly with respect to \(x\in\) span\(\{e_j| \,j\neq i\}\) and \(v\) bounded, 3)\(\int_0^T\bar f_i<0<\int_0^T\underline f_i\), \(i=1,\dots n\).
This theorem holds for unbounded \(f\) if a Nagumo condition is assumed. The main tool of the proof is the homotopy invariance of the Leray-Schauder degree.

MSC:
34B15 Nonlinear boundary value problems for ordinary differential equations
47J05 Equations involving nonlinear operators (general)
Citations:
Zbl 0267.47034
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] P. Amster, Nagumo and Landesman-Lazer type conditions for nonlinear second order systems, NoDEA Nonlinear Differential Equations Appl., in press · Zbl 1145.34313
[2] Cabada, A.; Pouso, R.L., Existence result for the problem \((\varphi(u^\prime))^\prime = f(t, u, u^\prime)\) with periodic and Neumann boundary conditions, Proc. of the second world congress of nonlinear analysts, Nonlinear anal., 30, 3, 1733-1742, (1997) · Zbl 0896.34016
[3] Franco, D.; O’Regan, D., Existence of solutions to second order problems with nonlinear boundary conditions, Proc. of the fourth int. conf. on dynamical systems and diff. equations, Discrete contin. dyn. syst., 273-280, (2003) · Zbl 1082.34013
[4] Ge, W.G.; Ren, J.L., An extension of mawhin’s continuation theorem and its application to boundary value problems with a p-Laplacian, Nonlinear anal., 58, 4, 477-488, (2004) · Zbl 1074.34014
[5] Landesman, E.; Lazer, A., Nonlinear perturbations of linear elliptic boundary value problems at resonance, J. math. mech., 19, 609-623, (1970) · Zbl 0193.39203
[6] Manásevich, R.; Mawhin, J., Periodic solutions for nonlinear systems with p-Laplacian like operators, J. differential equations, 145, 2, 367-393, (1998) · Zbl 0910.34051
[7] Mawhin, J., Topological degree methods in nonlinear boundary value problems, NSF-CBMS regional conf. math., vol. 40, (1979), Amer. Math. Soc. Providence, RI · Zbl 0414.34025
[8] Mawhin, J., Landesman – lazer conditions for boundary value problems: A nonlinear version of resonance, Bol. soc. esp. mat. apl., 16, 45-65, (2000)
[9] Mawhin, J.; Ureña, A.J., A hartman – nagumo inequality for the vector ordinary p-Laplacian and applications to nonlinear boundary value problems, J. inequal. appl., 7, 5, 701-725, (2002) · Zbl 1041.34011
[10] Nirenberg, L., Generalized degree and nonlinear problems, (), 1-9
[11] Nagumo, M., Über die differentialgleichung \(y'' = f(t, y, y^\prime)\), Proc. phys. math. soc. Japan, 19, 861-866, (1937) · JFM 63.1021.04
[12] Ortega, R.; Sánchez, L., Periodic solutions of forced oscillators with several degrees of freedom, Bull. London math. soc., 34, 308-318, (2002) · Zbl 1041.34003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.